MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number F7-027
Medical Device Problem Codes Material Too Rigid or Stiff (1544); Incomplete Coaptation (2507)
Health Effect - Clinical Code Mitral Insufficiency (1963)
Date of Event 11/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not yet returned to manufacturer.
 
Event or Problem Description
On (b)(6) 2018 a patient was treated for recent mitral insufficiency with percutaneous transluminal angioplasty to lad and new onset severe mitral regurgitation and partial la septum (cor-triatriatum).The patient underwent a cabg to lad, excision of the partial septum in the left atrium and mitral valve replacement.The site used a carbomedics optiform f7-027, sn: (b)(4), mechanical valve seated in the supra annular position.The leaflets were check and movement was confirmed.After coming off cpb prior to closure an occasional asynchronous movement in one of the leaflets was detected via trans-oesophageal echo (toe).The patient was placed back on cpb and the valve was inspected.No issues were found and no mechanical hinderance was visible from any surrounding tissue.The patient was taken off cpb and toe was performed.The same issue was observed.The site then removed the carbomedics device and implanted a ttk chitra 27 valve.The site reported profuse bleeding due to the long procedure times and transfusion required.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.
 
Additional Manufacturer Narrative
The manufacturer has not received back the device in question and therefore cannot perform any additional investigations regarding the reported adverse event.Based on the information initially reported it is not possible to determine a root cause for the reported leaflet dysfunction.In addition the site reported, "no issues were found and no mechanical hinderance was visible from any surrounding tissue", which indicates there were no observed factors that could have lead to the reported issue.The manufacturer will reassess the investigation if the device in question is received and will conduct all relevant analyses.

Brand Name
OPTIFORM PROSTHETIC MITRAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vc
MDR Report Key8149282
Report Number3005687633-2018-00228
Device Sequence Number1961180
Product Code LWQ
UDI-Device Identifier08022057012852
UDI-Public(01)08022057012852(240)F7-027(17)230316
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/16/2023
Device Model NumberF7-027
Device Catalogue NumberCPHV
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer12/16/2018
02/15/2019
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date01/15/2019
02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;